MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED FRACTURE CONSTRAINED INSERT 42X12MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED FRACTURE CONSTRAINED INSERT 42X12MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWD978
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Subluxation (4525); Insufficient Information (4580)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the second revision surgery that occurred on (b)(6) 2023 from retentive +12 (dwd978) & lateralised 29x42mm (dwd194) glenosphere then to a spacer (dwd920) and +6mm insert (dwd976) and eccentric glenosphere (dwd195).No further information was provided.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.The other linked report numbers will be provided with the supplemental report once we will have the numbers for them.
 
Event or Problem Description
It was reported that, the second revision surgery that occurred on (b)(6) 2023 from retentive +12 (dwd978) & lateralised 29x42mm (dwd194) glenosphere then to a spacer (dwd920) and +6mm insert (dwd976) and eccentric glenosphere (dwd195).No further information was provided.Later, it was reported during third revision that, background on the patient is that he sadly has an alcohol problem hence the many falls leading to dislocations, not compliant with rehab.,with an increased risk of infection.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.It is specified in the ifu as follows: the following situations threaten the success of the shoulder replacement implant, people likely to fall, alcoholism or drug abuse, inability of the patient to follow the surgeon's recommendations and the physical therapy program.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.Based on the investigation, the root cause was attributed to a patient related issue.The event was most likely caused by a patient's failure to follow instructions (alcohol problem resulting in numerous falls, dislocations and revisions, with an increased risk of infection).If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED FRACTURE CONSTRAINED INSERT 42X12MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24322771
Report Number3000931034-2026-00130
Device Sequence Number10049753
Product Code KWS
UDI-Device Identifier03700386936401
UDI-Public03700386936401
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082120
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWD978
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale